about     photos     itsan     facebook

Monday, 17 February 2014


Little update about where I'm at right now

So I finished my second course of antibiotics and, as I predicted, I'm flaring again, but nowhere near as bad as in week 1 of withdrawal as I'm still on 20mg of pred a day (still reducing by 5mg every 5 days)
A few people have told me that flaring is normal while reducing pred and also that antibiotics contain anti inflammatory properties so it's normal to flare when coming off those too, which is all good to hear, I was really worried about my flare happening while I'm still on oral steroids, made me scared of what it will be like when I stop completely. And also the fact that I'm on ciclo, i thought this would prevent flares from happening, but then I suppose it is nowhere near how it could be so I'm grateful for that.

As for myself I'm still doing pretty well, nowhere near emotionally/physically drained as I was when I first quit everything, so the meds must be helping. If my skin stays this way throughout the whole of my withdrawal I'll be pretty happy (i know this is unlikely!), it's far from perfect but it's totally bearable.

I bought some dead sea bath salts last week as well as some apple cider vinegar which lots fellow tswers have been raving about and when I took a bath when I first flared I noticed I was a LOT less red and itchy afterwards, just more dry which again, I can cope with.

So overall I'd say I'm about a 7/10 today, which is a definite improvement from the -1 i felt when I first withdrew.

I'd be interested to know people's stories regarding antibiotics/oral steroids/immunosuppresants and their flare patterns, maybe I can work out how long I can expect to flare, although I know everybody is different.

Hope everyone is doing well and staying positive, I know I say it all the time but I'm really grateful for all the love and support everyone provides me and other sufferers with!

All the love in the world
S x


  1. Yay, 'nice' to have you back !!
    Good luck and keep us updated!

  2. Thank you! It's good to be back :) glad to see you're doing a bit better xxx

  3. I would like to say as long as u r still on those medicines, steroids/immunosuppresants, it is never consider as TSW. Coz u still haven't withdraw from the medicine. Sorry to be so blunt, but the earlier u withdraw from these medicines, the earlier is your skin recovery. I know the road in front is super tough, but you have to endure the sacrifices before you can have gd skin. I know you will think it is easy for me to say, sadly, but that is a fact.
    Hope your withdrawal journey won't b as unbearable as the 1st one.

  4. Every time I mention my withdrawal I have made it quite explicit that I am still on prednisalone and therefore am not in full withdrawal yet. If you read through my old blog posts you'll see that I did 1 week tsw then was admitted to hospital. I agree with what you're saying but I don't think it's right to make people feel bad or guilty about being on Meds . I was put on them because I had a serious staph infection and I was pretty delirious at the time and didn't have much of a choice, I'm reducing the pred at a very fast rate compared to some and I'm looking forward to finishing it but it CANT be stopped cold turkey it's very dangerous to do so. As for the immunosuppressants I know that there is a lot of debate around this topic but I have spoken to a lot of vets who used them throughout withdrawals and found it made the whole experience a lot more bearable. I appreciate your comment but don't understand why you made it anonymously,

    1. Sorry to make u feel bad. It was not my intention :(
      I understand your frustrations as i've gone through them before. I experienced how much damage these oral steroids has done to my skin. I'm 3 year + off steroids.
      I hope u b able to find your formula to relief those itchiness n oozing. I'll b cheering u up!
      My name is Nivea. I reply as annoymous because i lazy to sign in to whatever account.

  5. Hey Sarah,
    I was on topical steroids for around thirteen years and the the last year was on prednisone and shots pretty religiously. I would do a round of prednisone for a month (can't remember exact mg but know it was quite a bit in the beginning) and then I would take a shot which would last for a month and then repeat the process. So I would say over the last year I did probably 5-6 months of prednisone rounds total. I did the four a day for a week, three a day for a week, etc. I found that I flared too so to speak on the prednisone and had to up my dosage so that I didn't. It was horrible. I can tell you that I did cold turkey stop taking prednisone and the topical steroids all at once. I crashed very hard. I probably should have been hospitalized but didn't know any better. I had no idea what steroid withdrawal was or that you could do it. The reason why I stopped taking the steroids was because it was making me have all these secondary issues like folliculitis which I thought was way more disgusting than the rash itself. I thought I never had these bumps before taking prednisone so I just cold turkey stopped and I was taking ALOT. I am seven months into withdrawal and it has been anything but easy. Not to scare you or anything because it sounds like you expect a rough withdrawal and sounds like you experienced a bit of it a while ago. I had to be bed ridden for a good 4 months straight. I still have yet to go back to work :( I could barely move and the pain was unbearable. I have heard mixed things… I do go to Dr Rap and is a patient of his. It is dangerous to cold turkey stop so I understand why you are tapering…. but I am still alive and kicking ! Im also pregnant on top of all this.. so if you can imagine how horrible that added joy is :) Stay positive! Its not easy coming off prednisone and will hurt like hell but you can do it!!!!!!

  6. Thanks for your comment! I've no idea how you are doing this AND a pregnancy, since finding out about TSA I've come across some of the strongest people I've ever met, it's inspirational. X

  7. Lol what was crazy is that my husband and I tried to have kids when I was taking prednisone and couldn't get pregnant for the life of me. I thought we were infertile. So my surprise coming off steroids and finding out we were not. If your hormones seem a little off and you struggle at all with weight issues I can promise you its the pred! Im real proud of you for starting to come off of it. You will eventually see great results. :)

    1. {\rtf1\ansi\ansicpg1252
      {\fonttbl\f0\fnil\fcharset0 ArialMT;}

      \f0\fs26 \cf2 \cb3 \expnd0\expndtw0\kerning0
      \outl0\strokewidth0 \strokec2 That is just so crazy, it's easy to forget all the things that these drugs do to our body. Well I will have finished the pred by this time next week so i'll officially be steroid free. I'm terrified but just want to get started now, there's a long journey ahead of me but I feel much more mentally prepared this time around\
      Happy healing :) x}

    2. Sorry about the weird part at the beginning of that comment I've no idea what happened there haha!